Alert archive / Illinois / Wind Advisories in 2018
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Oct 27, 2018, 3:36 PM EDT for Benton County, Newton County, Indiana; 12 counties in Illinois. It took effect at Oct 28, 2018, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 3:36 PM EDT (19:36 UTC)
- In effect from
- Oct 28, 2018, 11:00 AM EDT
- Expired
- Oct 28, 2018, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 38 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269 WWUS73 KLOT 271936 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 236 PM CDT Sat Oct 27 2018 ...Windy weather on Sunday... ILZ003-008-010-019-032-033-039-INZ019-280345- /O.NEW.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/ Winnebago-Ogle-Lee-La Salle-Livingston-Iroquois-Ford-Benton- Including the cities of Rockford, Oregon, Dixon, Ottawa, Pontiac, Watseka, Paxton, and Fowler 236 PM CDT Sat Oct 27 2018 /336 PM EDT Sat Oct 27 2018/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO 6 PM CDT /7 PM EDT/ SUNDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 10 AM CDT /11 AM EDT/ to 6 PM CDT /7 PM EDT/ Sunday. * TIMING...Mid morning through late afternoon. * WINDS...West 20 to 30 mph with gusts to 45 mph. * IMPACTS...Driving may become difficult, especially in high profile vehicles. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KMD
5 follow-up statements
544 WWUS73 KLOT 280202 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 902 PM CDT Sat Oct 27 2018 ...Windy weather on Sunday... ILZ004-011-020>023-INZ010-281015- /O.EXA.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/ Boone-DeKalb-Kendall-Grundy-Will-Kankakee-Newton- Including the cities of Belvidere, DeKalb, Oswego, Morris, Joliet, Kankakee, and Morocco 902 PM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY... The National Weather Service in Chicago has issued a Wind Advisory, which is in effect from 10 AM to 6 PM CDT Sunday. * TIMING...Mid morning through late afternoon. * WINDS...West 20 to 30 mph with gusts to 45 mph. * IMPACTS...Driving may become difficult, especially in high profile vehicles. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ILZ003-008-010-019-032-033-039-INZ019-281015- /O.CON.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/ Winnebago-Ogle-Lee-La Salle-Livingston-Iroquois-Ford-Benton- Including the cities of Rockford, Oregon, Dixon, Ottawa, Pontiac, Watseka, Paxton, and Fowler 902 PM CDT Sat Oct 27 2018 /1002 PM EDT Sat Oct 27 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO 6 PM CDT /7 PM EDT/ SUNDAY... * TIMING...Mid morning through late afternoon. * WINDS...West 20 to 30 mph with gusts to 45 mph. * IMPACTS...Driving may become difficult, especially in high profile vehicles. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KJB
229 WWUS73 KLOT 280844 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 344 AM CDT Sun Oct 28 2018 ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-281645- /O.CON.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/ Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Newton-Benton- Including the cities of Rockford, Belvidere, Oregon, Dixon, DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Morocco, and Fowler 344 AM CDT Sun Oct 28 2018 /444 AM EDT Sun Oct 28 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /11 AM EDT/ THIS MORNING TO 6 PM CDT THIS EVENING... * TIMING...Mid morning through late afternoon. * WINDS...West 20 to 30 mph with gusts to 45 mph. * IMPACTS...Driving may become difficult, especially in high profile vehicles. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ - Izzi
834 WWUS73 KLOT 281523 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1023 AM CDT Sun Oct 28 2018 ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-282300- /O.CON.KLOT.WI.Y.0004.000000T0000Z-181028T2300Z/ Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Newton-Benton- Including the cities of Rockford, Belvidere, Oregon, Dixon, DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Morocco, and Fowler 1023 AM CDT Sun Oct 28 2018 /1123 AM EDT Sun Oct 28 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /7 PM EDT/ THIS EVENING... * TIMING...Mid morning through late afternoon. * WINDS...West 20 to 30 mph with gusts to 45 mph. * IMPACTS...Driving may become difficult, especially in high profile vehicles. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
847 WWUS73 KLOT 281939 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 239 PM CDT Sun Oct 28 2018 ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-282300- /O.CON.KLOT.WI.Y.0004.000000T0000Z-181028T2300Z/ Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Newton-Benton- Including the cities of Rockford, Belvidere, Oregon, Dixon, DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Morocco, and Fowler 239 PM CDT Sun Oct 28 2018 /339 PM EDT Sun Oct 28 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /7 PM EDT/ THIS EVENING... * TIMING...Mid morning through late afternoon. * WINDS...West 20 to 30 mph with gusts to 45 mph. * IMPACTS...Driving may become difficult, especially in high profile vehicles. In addition, unsecured outdoor items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph and/or wind gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
928 WWUS73 KLOT 282256 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 556 PM CDT Sun Oct 28 2018 ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-290000- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-181028T2300Z/ Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will- Kankakee-Livingston-Iroquois-Ford-Newton-Benton- Including the cities of Rockford, Belvidere, Oregon, Dixon, DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Morocco, and Fowler 556 PM CDT Sun Oct 28 2018 /656 PM EDT Sun Oct 28 2018/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT /7 PM EDT/ THIS EVENING... Winds will gradually diminish this evening and overnight. $$ BMD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:28 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 27, 3:28 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 228 PM CDT Sat Oct 27 2018 .SHORT TERM... 228 PM CDT Through Sunday... A potent clipper system is working it way through the northern plains. We will be on the warmer side of this system, and therefore we can expect more seasonal impacts to include a round of rain showers, maybe an isolated thunderstorm or two, and then gusty winds on the system's back side. The afternoon and evening will remain quiet today with fairly light winds and some clouds drifting through the area, thus the evening hours will remain relatively mild. The plume of steeper lapse rates will coincide with the arrival of the clipper suggesting some briefly moderate to heavy showers, and models even showing some (though very low) CAPE with the wave, isolated thunderstorms may be possible. The cold sector of the cyclone in these systems quickly follow, and thus we will remain on the colder side on Sunday. Gusty west winds will hing on how deep we mix, and to the strength of the low level wind field. We will remain in cyclonic flow on Sunday, and therefore we may be slow to clear the clouds. And the NAM/GFS disagree as to the strength of the lower level wind fields, given some uncertainty in the fast moving low track. After collaboration with WFOs DVN, ILX, IND, IWX, Confidence was highest to include our far western and southern counties in a Wind Advisory for where even the NAM shows better mixing potential and a slightly better isallobaric component. For now will still mention gusts to 45 mph, sustained speeds to 30 mph. If the GFS speeds are more realistic (and we need to wait a bit to see, as this system is expected to strengthen), even stronger gusts are possible, especially if we have some gusty showers. And with the upper low in place and secondary frontal surge, some showers may linger, especially closer to the lake. High temperatures will occur in the morning, with falling temps making for a blustery later morning/afternoon. KMD && .LONG TERM... 228 PM CDT Sunday night through Saturday... Sunday night: The shortwave trough responsible for tonight's and Sunday's precip will have exited east of the CWA by the start of the period. An isolated shower or two cannot be ruled out across the east half of the CWA in the evening as low-level moisture lingers under deep cyclonic flow. 850hPa temps around 0C and NNW winds will also be sufficient for scattered lake effect rain showers across NW Indiana, primarily Porter County, during the evening before the low- level flow veers overnight. Gusty winds should gradually diminish through the evening as the low-level pressure gradient eases. Monday and Monday night: A dry and warmer period is expected as surface and mid-level ridging shift across the region. Tuesday through Thursday: Broad troughing across the northern/central Rockies and northern Great Plains will induce an elongated surface trough from western Ontario to the southern high plains by Tuesday morning. Increasing isentropic ascent and low- level moisture advection will begin to spread a shield of rain ahead of the trough on Tuesday. Light rain should gradually increase in coverage for the NW half of the CWA during the morning before slowly shifting south while becoming heavier through Tuesday night. Locally heavier rain will be possible for the southern CWA is the trough stalls for any significant period of time. Low pressure will then shift NE along the strengthening baroclinic zone across the Ohio River Valley Wednesday night into Thursday. Guidance differs to some degree on the exact track of the low, but there should be at least a chance of some precip affecting the SE half of the CWA late Wednesday night and Thursday morning. Friday and Saturday: In the wake of Thursday's system, the region is left on the southern extent of an expansive long-wave trough across much of Canada. A shortwave trough embedded in the broad NW flow may bring chances of rain showers during this time. Some snow showers will also be possible Friday night with any precip in the area. Kluber && .AVIATION... For the 18Z TAFs... Concerns center on shower and embedded TS chance overnight into early Sunday, MVFR cigs late, then gusty west (and turning northwest) winds Sunday. No significant changes made to the timing of the clipper driven rain showers overnight. Model guidance does still show a ribbon of elevated mid level lapse rates to suggest a clap of thunder or two may be found across NE IL, possibly into NW IN. Still too low for TAF inclusion given the length of time any would last, at least to narrow at this distance. Otherwise fairly light NE winds will shift through to S tonight, thus the variable winds this evening. Gusty west winds will follow the clipper Sunday morning (gusts generally in the mid to upper 20s. Guidance does paint a few showers through the day as upper level low pressure will still shift overhead. A secondary frontal push will occur later Sunday with more of a shift to NW winds. Timing for this would be 21z and beyond, with speeds that will infringe on 22L runway concerns. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 27, 4:33 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 333 AM CDT Sat Oct 27 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 280845- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 333 AM CDT Sat Oct 27 2018 /433 AM EDT Sat Oct 27 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... There is a slight chance of a thunderstorm late tonight north of I-80. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Limited Thunderstorm Risk early Sunday morning. Limited Non Thunderstorm Wind Risk. Limited Lakeshore Flood Risk Indiana Lake Michigan beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-280845- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 333 AM CDT Sat Oct 27 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. - Izzi Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:52 PM EDT | Small Craft Advisory | LOT | 37 hr |
Nearby
Wind Advisories in Illinois, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.